Alert archive / Georgia / Tornado Warnings in 2001

Tornado Warning 54, NWS Jacksonville, FL

September 22, 2001Camden County, Georgia

NWS Jacksonville, FL issued this tornado warning at Sep 22, 2001, 5:16 PM EDT for Camden County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 22, 2001, 5:16 PM EDT (21:16 UTC)
Expired
Sep 22, 2001, 5:45 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 5:30 PM EDTThunderstorm WindWaverly, GALarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2174 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WFUS52 KJAX 222117
TORJAX
GAC039-222145-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT SAT SEP 22 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CAMDEN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 545 PM EDT

* AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO 6 MILES WEST OF WAVERLY...OR ABOUT 10 MILES     
  NORTHWEST OF WOODBINE...MOVING SOUTH AT 10 MPH

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 545 PM EDT...
  WAVERLY...

* TAKE SHELTER NOW

$$

ZIBURA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 22, 1:45 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Sep 22, 1:45 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT SAT SEP 22 2001

CURRENTLY...TEMPERATURE AT KJAX REACHED 85 DEGREES THE PAST
HOUR...AND BASED ON THE 12Z SOUNDING CU SHOULD BEGIN FORMING AT A
PRETTY GOOD CLIP. RADAR SHOW AND SATELLITE SHOW THAT THIS IS PRETTY
MUCH THE CAST...WITH A GOOD CU FIELD DEVELOPING ACROSS NORTHEASTERN
FLORIDA AND SOUTHEASTERN DURING THE PAST HOUR...AND SHOWERS
BEGINNING TO POP UP OVER COLUMBIA AND NASSAU COUNTIES. EXPECT IT TO
BECOME PRETTY ACTIVE LATER THIS AFTERNOON WITH TEMPERATURES
FORECASTED TO RISE INTO THE UPPER 80S. BASED ON THE MORNING SOUNDING
HOWEVER THE THUNDERSTORMS WHICH DEVELOP SHOULD BE VERY SLOW MOVERS
AND HAVE LITTLE DOWN BURST POTENTIAL...SO EXPECT ANY PROBLEM WHICH
DEVELOP TO BE MAINLY LOCALIZED FLOODING.

MODELS CONTINUE TO BE IN GOOD AGREEMENT IN MOVING A COLD FRONT
ACROSS THE AREA FROM THE MISSISSIPPI VALLEY EARLY NEXT WEEK AND
PROBABLY STALLING IT OVER CENTRAL FLORIDA BY LATE WEEK. THE
DRIER...COOLER AIR BEHIND THE FRONT SHOULD DROP DAY TIME HIGHS INTO
THE UPPER 70S AND LOWER 80S...AND THE OVERNIGHT LOWS TO THE UPPER
50S AND MID 60S BY MID WEEK. THERE IS A CHANCE TO A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS AS THE FRONT APPROACH AND MOVE THROUGH THE
AREA TONIGHT THROUGH MONDAY...HOWEVER EXPECT THE RAIN CHANCE TO DROP
TO NEAR ZERO TUESDAY AND WEDNESDAY AS THE FRONT CONTINUES TO PUSH
SOUTH.

PRELIM
AMG 68/87/68/84 3445
SSI 73/86/73/84 2555
JAX 70/86/71/85 2445
GNV 70/88/71/86 4555 33

.JAX...
.GA...NONE.
.FL...NONE.

SCOTT

Nearby

Tornado Warnings in Georgia, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.